Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 30, 2013, 3:23 AM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at May 1, 2013, 7:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2013, 3:23 AM MST (10:23 UTC)
- In effect from
- May 1, 2013, 7:00 AM MST
- Expired
- May 2, 2013, 4:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6027 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS85 KVEF 301023 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 323 AM PDT TUE APR 30 2013 .SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT WITH WINDY CONDITIONS DEVELOPING ACROSS MUCH OF MOHAVE COUNTY. STRONG NORTHERLY WINDS WILL THEN DEVELOP DOWN THE COLORADO RIVER VALLEY BEHIND THE COLD FRONT ON WEDNESDAY WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS EXPECTED. AZZ101-CAZ229-NVZ466-301900- /O.UPG.KVEF.FW.A.0003.130501T1700Z-130502T0300Z/ /O.NEW.KVEF.FW.W.0005.130501T1400Z-130502T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 323 AM PDT TUE APR 30 2013 /323 AM MST TUE APR 30 2013/ ...RED FLAG WARNING IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY. THIS IS AN UPGRADE OF THE FIRE WEATHER WATCH. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TUESDAY NIGHT AND BECOME STRONG AND GUSTY BY EARLY WEDNESDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL THEN DECREASE BY LATE WEDNESDAY EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...RAPIDLY FALLING FROM THE MID TEENS EARLY WEDNESDAY MORNING INTO THE SINGLE DIGITS BY LATE MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-301900- /O.CON.KVEF.FW.W.0004.130430T1800Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 323 AM MST TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...SOUTHWESTERLY WINDS WILL INCREASE BY LATE THIS MORNING AND PEAK DURING THE AFTERNOON...BEFORE TAPERING OFF IN THIS EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...SINGLE DIGITS BY LATE MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
7 follow-up statements
389 WWUS85 KVEF 301841 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1141 AM PDT TUE APR 30 2013 .SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT WITH WINDY CONDITIONS DEVELOPING ACROSS MUCH OF MOHAVE COUNTY. STRONG NORTHERLY WINDS WILL THEN DEVELOP DOWN THE COLORADO RIVER VALLEY BEHIND THE COLD FRONT ON WEDNESDAY WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS EXPECTED. AZZ102-010245- /O.CON.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 1141 AM MST TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...INCREASING THROUGH EARLY AFTERNOON...BEFORE TAPERING OFF IN THIS EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...LOWERING INTO THE SINGLE DIGITS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-CAZ229-NVZ466-010245- /O.CON.KVEF.FW.W.0005.130501T1400Z-130502T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1141 AM PDT TUE APR 30 2013 /1141 AM MST TUE APR 30 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG AND GUSTY BY EARLY WEDNESDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL THEN DECREASE BY LATE WEDNESDAY EVENING. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...RAPIDLY FALLING FROM THE MID TEENS EARLY WEDNESDAY MORNING INTO THE SINGLE DIGITS BY LATE MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
740 WWUS85 KVEF 302250 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 350 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT/EARLY WEDNESDAY RESULTING IN GUSTY SOUTHWEST WINDS TURNING TO THE NORTH BY WEDNESDAY. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND CONTINUED DRY CONDITIONS WILL COMBINE TO CREATE HAZARDOUS FIRE CONDITIONS WEDNESDAY INTO THURSDAY. AZZ101-CAZ229-NVZ466-010600- /O.EXT.KVEF.FW.W.0005.130501T1400Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 350 PM PDT TUE APR 30 2013 /350 PM MST TUE APR 30 2013/ ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM PDT /7 AM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG AND GUSTY BY MID WEDNESDAY MORNING AND THEN CONTINUE INTO EARLY THURSDAY AFTERNOON. THERE IS EXPECTED A LULL IN THE WINDS EARLY WEDNESDAY EVENING THROUGH LATE NIGHT...BUT CONFIDENCE IS NOT HIGH WITH THE TIMING OF THIS AS WINDS MAY CONTINUE THROUGH THE NIGHT. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...HUMIDITY VALUES GENERALLY BELOW 15 PERCENT WITH SINGLE DIGITS BOTH WEDNESDAY AFTERNOON AND LATE THURSDAY MORNING/EARLY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-010300- /O.CON.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 350 PM MST TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...GUSTY WINDS CONTINUING THROUGH EARLY EVENING BEFORE TAPERING OFF BY LATE EVENING. * WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...GENERALLY SINGLE DIGITS WITH ONLY POOR RECOVERY EXPECTED OVERNIGHT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
486 WWUS85 KVEF 010250 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND EARLY WEDNESDAY WITH GUSTY NORTH WINDS BEHIND IT ON WEDNESDAY. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND CONTINUED DRY CONDITIONS WILL COMBINE TO CREATE HAZARDOUS FIRE CONDITIONS WEDNESDAY INTO THURSDAY. AZZ102-010400- /O.EXP.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 750 PM MST TUE APR 30 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... SOUTHWEST WINDS HAD SUBSIDED THIS EVENING...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ AZZ101-CAZ229-NVZ466-011400- /O.CON.KVEF.FW.W.0005.130501T1400Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 750 PM PDT TUE APR 30 2013 /750 PM MST TUE APR 30 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG AND GUSTY WEDNESDAY MORNING AND CONTINUING THROUGH EARLY THURSDAY AFTERNOON. THERE IS EXPECTED TO BE A LULL IN THE WINDS EARLY WEDNESDAY EVENING THROUGH LATE NIGHT...BUT CONFIDENCE IS NOT HIGH WITH THE TIMING OF THIS AS WINDS MAY CONTINUE THROUGH THE NIGHT. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...HUMIDITY VALUES GENERALLY BELOW 15 PERCENT WITH SINGLE DIGITS BOTH WEDNESDAY AFTERNOON AND MUCH OF THE DAY THURSDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
336 WWUS85 KVEF 011338 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 638 AM PDT WED MAY 1 2013 .GUSTY NORTH WINDS WILL COMBINE WITH DRY FUELS AND LOW RELATIVE HUMIDITIES TO CREATE HAZARDOUS FIRE CONDITIONS TODAY THROUGH THURSDAY. AZZ101-CAZ229-NVZ466-012300- /O.CON.KVEF.FW.W.0005.130501T1400Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 638 AM PDT WED MAY 1 2013 /638 AM MST WED MAY 1 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL INCREASE THIS MORNING AND CONTINUE TO BE STRONG AND GUSTY THROUGH EARLY THURSDAY AFTERNOON. THERE MAY BE A LULL IN THE WINDS EARLY THIS EVENING THROUGH LATE NIGHT...BUT CONFIDENCE IS NOT HIGH AND GUSTY CONDITIONS MAY CONTINUE THROUGH THE NIGHT. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...SINGLE DIGITS TODAY WITH POOR OVERNIGHT RECOVER THEN RETURNING TO SINGLE DIGITS FOR MUCH OF THE DAY THURSDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
616 WWUS85 KVEF 012231 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 331 PM PDT WED MAY 1 2013 .GUSTY NORTH WINDS WILL COMBINE WITH DRY FUELS AND LOW RELATIVE HUMIDITIES TO CREATE HAZARDOUS FIRE CONDITIONS THROUGH THURSDAY. AZZ101-CAZ229-NVZ466-021300- /O.CON.KVEF.FW.W.0005.000000T0000Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 331 PM PDT WED MAY 1 2013 /331 PM MST WED MAY 1 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH EARLY THURSDAY AFTERNOON. THERE MAY BE A LULL IN THE WINDS EARLY THIS EVENING THROUGH LATE NIGHT...BUT CONFIDENCE IS NOT HIGH WITH GUSTY CONDITIONS POSSIBLY CONTINUING THROUGH THE NIGHT. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...SINGLE DIGITS THROUGH THE REMAINDER OF THE DAY WITH POOR OVERNIGHT RECOVERY THEN RETURNING TO SINGLE DIGITS FOR MUCH OF THE DAY THURSDAY. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
226 WWUS85 KVEF 021004 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 304 AM PDT THU MAY 2 2013 .GUSTY NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON COMBINING WITH DRY FUELS AND LOW RELATIVE HUMIDITIES TO CREATE HAZARDOUS FIRE CONDITIONS. AZZ102-022300- /O.EXB.KVEF.FW.W.0005.130502T1400Z-130502T2300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 304 AM MST THU MAY 2 2013 ...RED FLAG WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. THE PRIMARY AREAS OF CONCERN ARE IN THE CENTRAL AND SOUTHERN PORTIONS OF THE ZONE. * TIMING...NORTH WINDS WILL INCREASE EARLY THIS MORNING BECOMING STRONG AND GUSTY AND CONTINUING INTO THE AFTERNOON. * WIND...NORTH 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * HUMIDITY...LOW TO MID TEENS EARLY THEN DECREASING INTO THE SINGLE DIGITS THROUGH THE REMAINDER OF THE DAY. * IMPACTS...THE POTENTIAL FOR EXTREME FIRE BEHAVIOR INCLUDING QUICKLY SPREADING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-CAZ229-NVZ466-022300- /O.CON.KVEF.FW.W.0005.000000T0000Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 304 AM PDT THU MAY 2 2013 /304 AM MST THU MAY 2 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...NORTH WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH MUCH OF THURSDAY AFTERNOON. * WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. LOCALLY HIGHER WINDS ARE POSSIBLE. * HUMIDITY...SINGLE DIGITS THROUGH THE DAY. * IMPACTS...FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR INCLUDING QUICKLY SPREADING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...DRY FUELS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
698 WWUS85 KVEF 022241 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 341 PM PDT THU MAY 2 2013 AZZ101-102-CAZ229-NVZ466-022345- /O.EXP.KVEF.FW.W.0005.000000T0000Z-130502T2300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 341 PM PDT THU MAY 2 2013 /341 PM MST THU MAY 2 2013/ ...RED FLAG WARNING WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...229 AND 466... ALTHOUGH LOCAL NORTH WIND GUSTS TO BETWEEN 35 AND 40 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...WIDESPREAD WIND GUSTS ABOVE THE CRITICAL 35 MPH THRESHOLD ARE NO LONGER EXPECTED. THUS WILL ALLOW THE RED FLAG WARNINGS TO EXPIRE AS OF 4 PM PDT /MST THIS AFTERNOON. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 29, 8:28 PM MST, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 29, 8:28 PM MST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
828 PM PDT MON APR 29 2013
.SYNOPSIS...A DRY NORTHWEST FLOW ALOFT WILL PERSIST OVER THE AREA
THROUGH THE WEEK. SOUTHWEST SURFACE WINDS WILL PICK UP TUESDAY AHEAD
OF AN APPROACHING COLD FRONT WHILE TEMPERATURES REMAIN ABOVE NORMAL.
BREEZY NORTH WINDS WILL FOLLOW BEHIND THE COLD FRONT TUESDAY NIGHT
THROUGH WEDNESDAY...USHERING IN MUCH COOLER AIR. TEMPERATURES WILL
BE CLOSE TO NORMAL WEDNESDAY AND THURSDAY BEFORE A WARMING TREND
TAKES PLACE FOR THE END OF THE WEEK.
&&
.UPDATE...SATELLITE LOOP SHOWED HIGH CLOUDS COMING IN FROM THE NORTH
WERE HOLDING TOGETHER PRETTY WELL. RAISED SKY COVER OVERNIGHT AND IN
THE MORNING. NO OTHER CHANGES AT THIS TIME.
&&
.PREV DISCUSSION...
321 PM PDT MON APR 29 2013
.SHORT TERM...SOME INCREASE IN HIGH CLOUDS WILL BE SEEN TONIGHT
AHEAD OF A TROUGH AND COLD FRONT APPROACHING FROM THE NORTH.
INCREASING WINDS ARE EXPECTED TUESDAY AS THE FRONT MOVES INTO THE
NORTHERN PART OF THE FORECAST AREA. MODELS ARE INDICATING PRETTY
STRONG SOUTHWEST WINDS ACROSS MUCH OF MOHAVE COUNTY TUESDAY
AFTERNOON AND I HAVE DECIDED TO ISSUE A WIND ADVISORY FOR GUSTS OVER
40 MPH. WINDS WILL BE LIGHTER ELSEWHERE BUT STRONGER THAN WE HAVE
SEEN THE PAST FEW DAYS. NORTHERLY WINDS WILL START TO WORK IN BEHIND
THE FRONT...COOLING TEMPERATURES A BIT ACROSS THE NORTHERN PART OF
THE FORECAST AREA. THE REST OF THE AREA WILL STILL SEE TEMPERATURES
WELL ABOVE NORMAL. MOISTURE IS LIMITED WITH THIS SYSTEM AND
PRECIPITATION IS NOT EXPECTED. HOWEVER...A BAND OF CUMULUS IS LIKELY
TO DEVELOP ACROSS PORTIONS OF LINCOLN COUNTY TUESDAY RIGHT ALONG THE
FRONT AND VIRGA IS A POSSIBILITY. THE COLD FRONT WILL MOVE SOUTH
ACROSS THE REMAINDER OF THE FORECAST AREA TUESDAY NIGHT AND NORTH
WINDS WILL BE LOCALLY BREEZY. THESE BREEZY NORTH WINDS WILL CONTINUE
WEDNESDAY AND WILL INCREASE IN A FEW AREAS...ESPECIALLY DOWN THE
COLORADO RIVER VALLEY. ONCE AGAIN THE MOS NUMERICAL GUIDANCE LOOKS
TOO STRONG WITH WIND SPEEDS AT NEEDLES AND BULLHEAD CITY BUT THERE
IS POTENTIAL THAT A WIND ADVISORY OR AT LEAST A LAKE WIND ADVISORY
WILL BE NEEDED WEDNESDAY. TEMPERATURES BEHIND THE FRONT ON WEDNESDAY
WILL BE 10-15 DEGREES COOLER IN MOST AREAS. THE WINDS ALOFT AND
SURFACE GRADIENT WILL DECREASE THURSDAY RESULTING IN LIGHTER WINDS
ALTHOUGH THE RIVER VALLEY MAY STILL BE A BIT BREEZY. TEMPERATURES
THURSDAY WILL BEGIN TO REBOUND A LITTLE IN MOST AREAS.
.LONG TERM...FRIDAY THROUGH MONDAY...DRY NORTHERLY FLOW WILL REMAIN
OVER THE AREA FRIDAY WITH GENERALLY LIGHT WINDS AND TEMPERATURES
JUMPING ABOUT 5 DEGREES FROM THURSDAYS READINGS. THE MODELS ARE
COMING INTO BETTER AGREEMENT WITH REGARDS TO A TROUGH DROPPING SOUTH
OUT OF WESTERN CANADA AND EVENTUALLY FORMING A CLOSED LOW OVER
CENTRAL CALIFORNIA. INITIALLY THIS TROUGH DOES NOT HAVE MUCH LOW
LEVEL MOISTURE ASSOCIATED WITH IT...BUT PLENTY OF MID AND UPPER
LEVEL MOISTURE. ITS POSSIBLE THAT THERE COULD BE ENOUGH INSTABILITY
OVER THE HIGHER PEAKS OF THE SIERRA TO GENERATE A SHOWER OR
THUNDERSTORM ON SATURDAY AND SUNDAY. RIGHT NOW HAVE HANDLED IT WITH
GHOST POPS...BUT IF THE MODELS REMAIN CONSISTENT CAN EASILY SEE
THOSE NUMBERS BEING RAISED. MODELS ONCE AGAIN BEGIN TO DIFFER BY
MONDAY AS THE GFS KEEPS THE LOW IN PLACE WHILE THE ECMWF PUSHES IT
PRETTY QUICK EAST. THE GFS IS SHOWING PLENTY OF LOW LEVEL MOISTURE
BEING PULLED NORTHWARD MONDAY AND TUESDAY WITH INCREASING
INSTABILITY OVER THE SOUTHERN PORTIONS OF THE CWA. THIS SCENARIO
WOULD POTENTIALLY LEAD TO ISOLATED SHOWERS/THUNDERSTORMS. FOR NOW
HAVE ELECTED TO KEEP THE FORECAST DRY WITH JUST AN INCREASE IN
CLOUDS. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL THROUGH
THE PERIOD...BUT IF THE GFS VERIFIES THEN THOSE NUMBERS WILL NEED TO
BE BROUGHT DOWN.
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS UP TO 12 KTS EXPECTED
THROUGH TONIGHT. WINDS WILL INCREASE TUESDAY AFTERNOON WITH SPEEDS
BETWEEN 10-20 KTS DEVELOPING BY EARLY AFTERNOON. A COLD FRONT WILL
MOVE THROUGH SOUTHERN NEVADA AROUND MIDNIGHT WEDNESDAY SHIFTING THE
WINDS TO THE NORTH WITH SPEEDS INCREASING TO AROUND 15-25 KTS AND
POTENTIALLY HIGHER GUSTS WEDNESDAY MORNING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOST LOCATIONS WILL SEE SOUTHWEST WINDS AROUND 10 KTS
THROUGH TONIGHT WITH AN INCREASE IN SOUTHWEST WINDS TUESDAY. WINDS
WILL GENERALLY BE BETWEEN 10-20 KTS WHILE MUCH OF MOHAVE COUNTY WILL
SEE SOUTHWEST WINDS 20-30 KTS WITH GUSTS TO AROUND 40 KTS. OTHER
THAN A FEW CLOUDS AOA 15K SKIES WILL REMAIN MOSTLY CLEAR.
.FIRE WEATHER...WINDS WILL INCREASE TUESDAY AHEAD OF AN APPROACHING
FRONT AND LOOK TO BE FAIRLY STRONG ACROSS MUCH OF MOHAVE COUNTY. THE
RED FLAG WARNING STILL LOOKS GOOD WITH THE COMBINATION OF STRONG
WINDS AND RELATIVE HUMIDITY DROPPING INTO THE SINGLE DIGITS. LOCALLY
BREEZY NORTH WINDS WILL DEVELOP BEHIND THE FRONT TUESDAY NIGHT AND
WEDNESDAY WHILE HUMIDITY REMAINS LOW. THERE IS A PRETTY GOOD CHANCE
WIND SPEEDS WILL APPROACH OR EXCEED RED FLAG CRITERIA DOWN THE
COLORADO RIVER VALLEY AND A FIRE WEATHER WATCH REMAINS IN EFFECT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ466.
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ101.
RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ102.
WIND ADVISORY FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ001-003.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ229.
&&
MORGAN/HARRISON/GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Apr 29, 3:12 PM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PDT MON APR 29 2013 CAZ519>526-NVZ014>020-022-300700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 312 PM PDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD TEMPERATURES WILL BE SEEN ACROSS PORTIONS OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE SOUTHERN PORTION OF THE REGION WILL SEE NEAR RECORD TEMPERATURES AGAIN ON TUESDAY...WHILE A COLD FRONT MOVES THROUGH THE NORTHERN PORTION OF THE DISTRICT BY TUESDAY AFTERNOON...ALLOWING FOR COOLING TEMPERATURES. COOLER TEMPERATURES...NEAR NORMAL READINGS...WILL BE SEEN ON WEDNESDAY AND THURSDAY AREA WIDE BEFORE WARMING TAKES PLACE INTO THE WEEKEND. LOCALLY GUSTY WINDS EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-300700- NORTHWEST PLATEAU-NORTHWEST DESERTS- 312 PM MST MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD DAYTIME TEMPERATURES EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT APPROACHING THE AREA WILL CREATE LOCALLY STRONG AND GUSTY WINDS ACROSS THE REGION TUESDAY AFTERNOON. THESE WINDS AND CONTINUED DRY CONDITIONS WILL LIKELY PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS AND A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA ON TUESDAY. GUSTS ARE NOW EXPECTED TO BE BETWEEN 40 AND 45 MPH TUESDAY AFTERNOON AND A WIND ADVISORY HAS ALSO BEEN ISSUED. THE COLD FRONT WILL CROSS OVER THE REGION BY WEDNESDAY MORNING...RESULTING IN MUCH COOLER TEMPERATURES THROUGH THURSDAY BEFORE WARMING TAKES PLACE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ021-300700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 312 PM PDT MON APR 29 2013 /312 PM MST MON APR 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD TEMPERATURES ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RECORD TO NEAR RECORD HIGH TEMPERATURES ONCE AGAIN EXPECTED ON TUESDAY. HOWEVER A COLD FRONT MOVING THROUGH THE AREA BY EARLY WEDNESDAY WILL RESULT IN MUCH COOLER CONDITIONS WEDNESDAY AND THURSDAY. LOCAL GUSTY NORTH WINDS WILL DEVELOP OVER THE AREA ON WEDNESDAY BEHIND THE COLD FRONT AND THESE WINDS IN ADDITION TO CONTINUED DRY CONDITIONS WILL POTENTIALLY CREATE HAZARDOUS FIRE BEHAVIOR CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. LOCAL GUSTY WINDS MAY CONTINUE INTO THURSDAY. A WARMING TREND WILL BE SEEN FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:01 PM MST | Wind Advisory | VEF | Mohave | 48 hr |
Nearby
Red Flag Warnings in Arizona, 2013Red Flag Warnings in Nevada, 2013Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.